• Users Online: 391
  • Print this page
  • Email this page
CASE REPORT
Year : 2022  |  Volume : 60  |  Issue : 1  |  Page : 83-85

Ethambutol-induced optic neuritis in a case of pulmonary tuberculosis


1 Department of Clinical and Experimental Pharmacology, School of Tropical Medicine, Kolkata, West Bengal, India
2 Department of Pharmacology, MGM Medical College and Hospital, Kishanganj, Bihar, India
3 Department of Ophthalmology, MGM Medical College and Hospital, Kishanganj, Bihar, India
4 Department of Pathology, MGM Medical College and Hospital, Kishanganj, Bihar, India

Correspondence Address:
Dr. Shatavisa Mukherjee
Department of Clinical and Experimental Pharmacology, School of Tropical Medicine, Kolkata - 700 073, West Bengal
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/tjosr.tjosr_82_21

Rights and Permissions

Ethambutol hydrochloride (EMB) is one of the integral first-line antitubercular agents used in both intensive and continuation phase as per Revised National Tuberculosis Control Programme guidelines. Although usually well tolerated, reports of ocular toxicity secondary to ethambutol have not been rare. The toxicity is dose and duration dependent, and is reported to be usually reversible if detected early, followed by drug stoppage. The present case discusses ethambutol-induced optic neuritis in a male patient diagnosed with pulmonary tuberculosis.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed337    
    Printed18    
    Emailed0    
    PDF Downloaded41    
    Comments [Add]    

Recommend this journal